Illinois, 2006

Hail in Illinois, April 19, 2006

April 19, 2006 · NWS LOT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 19, 9:30 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 19, 9:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1030 AM CDT WED APR 19 2006

.MORNING UPDATE...
1030 AM CDT

VERY FEW CHANGES NEEDED TO GOING FORECAST FOR TODAY...WITH UPDATE
MAINLY TO ACCOUNT FOR SKY COVER.

SKIES HAVE BECOME PARTLY CLOUDY IN WAKE OF MORNING SHOWERS ACROSS
THE AREA...AND GENERALLY EXPECTING PARTLY CLOUDY SKIES TO PREVAIL
THROUGH THE REMAINDER OF THE DAY. PRECIP POTENTIAL NOW LOOKS LIKE IT
WILL BE HIGHEST IN THE LATE AFTERNOON EARLY EVENING HOURS AS NEXT
VORT MAX SWINGS THROUGH THE UPPER TROUGH CURRENTLY ACROSS THE
DAKOTAS...ALTHOUGH COVERAGE EXPECTED TO BE LIMITED EVEN DURING THIS
TIME. LOW LEVEL THETA-E RIDGE STILL IS PARKED ACROSS NORTHERN
ILLINOIS WITH WEAK INSTABILITY AXIS SETTING UP THIS
AFTERNOON...GRADUALLY SHIFTING INTO FAR NORTHEAST ILLINOIS INTO
NORTHWEST INDIANA THIS EVENING. WILL SHIFT BACK 30 POPS INTO LATE
AFTERNOON EVENING HOURS AND TREND SKY COVER GRIDS TO PARTLY CLOUDY
FOR TODAY. TEMPERATURE GRIDS APPEAR TO BE IN GOOD SHAPE SO NO CHANGE
NEEDED HERE. UPDATED ZONES HAVE BEEN SENT.

NDM

&&

.DISCUSSION FOR MORNING GRIDS/ZONES...
400 AM CDT

OCCLUDED FRONT ALONG THE MISSISSIPPI RIVER EXTENDING FROM ST LOUIS
AND WRAPPING INTO SFC LOW OVER THE DAKOTAS. A BKN LINE OF TSRA HAS
DEVELOPED AND SPREAD NEWD ACROSS MUCH OF OUR CWA EARLY THIS MORNING.
HAVE BEEN TRACKING ISOLD PULSE HAIL STORMS SINCE MIDNIGHT. MARGINAL
SEVERE HAIL IN A FEW SPOTS...BUT WEAKENING TREND HAS BEEN OBSERVED
AS STORMS MOVE OUT OF HIGHER INSTABILITY AIR FOCUSED OVER CENT IL/IN.

MADE FEW CHANGES TO PREVIOUS FORECAST WITH THIS ISSUANCE. ONGOING
ACTIVITY ALREADY WEAKENING AND MODELS SHOW BEST LIFT SHIFTING TOWARD
THE TENNESSEE VALLEY AND NORTHERN PLAINS THROUGH THE REST OF THIS
MORNING AND AFTERNOON.

CLOSED LOW SLOWLY WOBBLING ACROSS THE UPPER MIDWEST REACHES MICHIGAN
BY SATURDAY. -20/-25C H5 COLD POOL ROTATES INTO NRN IL THURS AFT.
THIS COMBINED WITH SFC TEMPS +70F SHOULD RESULT IN SOME AFTN/EARLY
EVE THUNDER. RATHER STEEP 7.5 TO 8.0 DEG LAPSE RATES IN THE 1000-700
MB LAYER AND A BIT OF AN INVERTED-V SOUNDING INDICATED BY THE
NAM...SO COULD HAVE SOME LOCALIZED GUSTY WINDS/SMALL HAIL WITH A FEW
OF THE LOW TOPPED STORMS.

TEMPS ABOVE NORMAL MOST DAYS THIS WEEK...BUT COOLER EARLY NEXT WEEK
AS CANADIAN HIGH DIPS SOUTHWARD FROM THE PRAIRIE PROVINCES.

RRH
&&

.AVIATION...
645 AM CDT

THE WEAK OCCLUDED FRONT LIES FROM SOUTHEAST MISSOURI TO EASTERN
MINNESOTA THIS MORNING. THE FRONT WILL SLOWLY MOVE EAST INTO EASTERN
ILLINOIS BY 18 UTC. THE FRONT IS SO WEAK THAT THERE IS NOT MUCH OF A
WIND SHIFT IF ANY WIND SHIFT. WE WILL KEEP THE CURRENT FORECAST
TREND OF SOUTHEAST WIND THROUGH THE NEXT 24 HOURS IN THE TAF
FORECASTS. THE PRECIPITATION IS EXPECTED TO BE SPOTTY SHOWERS OR
THUNDERSTORMS. TO FORECAST WHEN THE SHOWERS AND THUNDERSTORMS WILL
MOVE INTO THE AIRPORTS IS VERY DIFFICULT TODAY. THE POPS ARE IN THE
30 PERCENT RANGE. WE WILL LEAVE THE SHOWERS AND THUNDERSTORMS OUT
FOR NOW BECAUSE THE ATMOSPHERE IS SOMEWHAT STABLE WITH A NEAR
ISOTHERMAL LAYER UP TO 822 MB. BUT ABOVE THAT THE ATMOSPHERE IS MORE
UNSTABLE. THIS IS SEEN ON THE ACARS SOUNDING OVER ORD AT 09 UTC AND
1133 UTC. WE WILL LEAVE THE FORECAST CEILINGS VFR TODAY.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Apr 19, 3:30 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CDT WED APR 19 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-200930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 AM CDT WED APR 19 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING AND AFTERNOON.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND
EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-200930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT WED APR 19 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The radar

The Quad Cities radar (KDVN), 104 km away, was scanning. The volume nearest the first event began at 17:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lee

When
April 19, 12:00 PM CST to 12:02 PM CST
Where
Lee County, Amboy
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.717, -89.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499432.